Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jun 22, 2017, 9:26 PM CDT for 4 counties in Alabama. It took effect at Jun 24, 2017, 3:30 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 9:26 PM CDT (02:26 UTC)
- In effect from
- Jun 24, 2017, 3:30 PM CDT
- Expired
- Jun 27, 2017, 5:48 PM CDT
- In force
- 3 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 79.98 ft at Jun 25, 2017, 12:00 AM CDT.
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
458
WGUS44 KBMX 230226
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
926 PM CDT Thu Jun 22 2017
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall along the Lower Tombigbee River Basin has occurred the
past few days. Storm total rainfall amounts of 3 to 6 inches were reported.
Additional rainfall into the weekend will cause additional rises in the river.
A Flood Warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-231426-
/O.NEW.KBMX.FL.W.0011.170625T1800Z-170627T2248Z/
/DLDA1.1.ER.170625T1800Z.170626T1200Z.170627T1048Z.NO/
926 PM CDT Thu Jun 22 2017
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from Sunday afternoon to Tuesday afternoon...or until the Warning
is cancelled.
* At 8:15 PM Thursday The stage Was 54.1 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 69.0 feet by Monday morning. The river
will fall below flood stage by early Tuesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$9 follow-up statements
532
WGUS84 KBMX 231424
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
924 AM CDT Fri Jun 23 2017
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall during the past 48 hours is producing rises along
the lower Tombigbee River...and a flood warning remains in effect for
the Tombigbee River at Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-240224-
/O.EXT.KBMX.FL.W.0011.170625T1700Z-170627T0935Z/
/DLDA1.1.ER.170625T1700Z.170626T0600Z.170626T2135Z.NO/
924 AM CDT Fri Jun 23 2017
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Sunday afternoon to late Monday night...or until the warning
is cancelled.
* At 8:15 AM Friday the stage was 59.5 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 68.7 feet by early Monday morning. The
river will fall below flood stage by Monday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$281
WGUS84 KBMX 240139
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
839 PM CDT Fri Jun 23 2017
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall during the past few days is producing rises along
the Lower Tombigbee River...and a flood warning remains in effect for
the Tombigbee River at Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-241339-
/O.EXT.KBMX.FL.W.0011.170625T0349Z-170628T1500Z/
/DLDA1.1.ER.170625T0349Z.170626T1200Z.170628T0300Z.NO/
839 PM CDT Fri Jun 23 2017
...Flood Warning extended until Wednesday morning...The FLood Warning
continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Saturday evening to Wednesday morning...or until the warning
is cancelled.
* At 8:15 PM Friday the stage was 63.3 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 70.4 feet by Monday morning. The river
will fall below flood stage by Tuesday night.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$277
WGUS84 KBMX 241436
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
936 AM CDT Sat Jun 24 2017
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall over the past week is producing water rises on the
Tombigbee River at Demopolis Lock and Dam and a flood warning remains
in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-250236-
/O.EXT.KBMX.FL.W.0011.170624T2030Z-170628T1320Z/
/DLDA1.1.ER.170624T2030Z.170626T0600Z.170628T0120Z.NO/
936 AM CDT Sat Jun 24 2017
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from this afternoon to Wednesday morning...or until the warning is
cancelled.
* At 9:15 AM Saturday the stage was 66.8 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 71.4 feet by early Monday morning. The
river will fall below flood stage by Tuesday evening.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$206
WGUS84 KBMX 250146
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
846 PM CDT Sat Jun 24 2017
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall over the past week is producing water rises on the
Tombigbee River at Demopolis Lock and Dam and a flood warning remains
in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-251346-
/O.CON.KBMX.FL.W.0011.000000T0000Z-170628T1320Z/
/DLDA1.1.ER.170624T1900Z.170626T0600Z.170628T0120Z.NO/
846 PM CDT Sat Jun 24 2017
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until Wednesday morning...or until the warning is cancelled.
* At 8:15 PM Saturday the stage was 69.2 feet.
* Flood stage is 68.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 71.4 feet by
early Monday morning. The river will fall below flood stage Tuesday
evening.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$616
WGUS84 KBMX 251441
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
941 AM CDT Sun Jun 25 2017
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall over the past week is producing water rises on the
Tombigbee River at Demopolis and a flood warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-260241-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-170628T0039Z/
/DLDA1.1.ER.170624T1900Z.170626T0600Z.170627T1239Z.NO/
941 AM CDT Sun Jun 25 2017
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until Tuesday evening...or until the warning is cancelled.
* At 9:15 AM Sunday the stage was 70.4 feet.
* Flood stage is 68 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 70.6 feet by
after midnight tonight . The river will fall below flood stage
Tuesday morning.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$232
WGUS84 KBMX 260115
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
815 PM CDT Sun Jun 25 2017
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall over the past week is producing water rises on the
Lower Tombigbee River at Demopolis and a flood warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-261315-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-170627T1844Z/
/DLDA1.1.ER.170624T1900Z.170625T1845Z.170627T0644Z.NO/
815 PM CDT Sun Jun 25 2017
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until Tuesday afternoon...or until the warning is cancelled.
* At 7:15 PM Sunday the stage was 70.2 feet.
* Flood stage is 68.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Tuesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$554
WGUS84 KBMX 261440
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
940 AM CDT Mon Jun 26 2017
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall last week is producing rises on the Tombigbee
River and a flood warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-270240-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-170627T1648Z/
/DLDA1.1.ER.170624T1900Z.170625T1845Z.170627T0448Z.NO/
940 AM CDT Mon Jun 26 2017
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until Tuesday morning...or until the warning is cancelled.
* At 9:15 AM Monday the stage was 69.2 feet.
* Flood stage is 68 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$530
WGUS84 KBMX 270136
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
836 PM CDT Mon Jun 26 2017
...The flood warning continues for the Tombigbee River at Demopolis
Lock and Dam...
Recent heavy rains have resulted in rises along the Tombigbee River.
Observations Monday evening indicate the Demopolis Lock and Dam
river point remains just above minor flood stage. Forecasts take the
river point below flood stage overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-271336-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-170627T1517Z/
/DLDA1.1.ER.170624T1900Z.170625T1845Z.170627T0317Z.NO/
836 PM CDT Mon Jun 26 2017
The Flood Warning continues for
The Tombigbee River at Demopolis Lock and Dam.
* until Tuesday morning...or until the warning is cancelled.
* At 8:15 PM Monday the stage was 68.2 feet.
* Flood stage is 68.0 feet.
* Forecast...The river will fall below flood stage overnight.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs
and cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$096
WGUS84 KBMX 271418
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
918 AM CDT Tue Jun 27 2017
...The flood warning is cancelled for the Tombigbee River At
Demopolis Lock and Dam...
.Levels have dropped below flood stage at the Demopolis Lock and Dam
and the flood warning is no longer in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC063-065-091-119-271448-
/O.CAN.KBMX.FL.W.0011.000000T0000Z-170627T1517Z/
/DLDA1.1.ER.170624T1900Z.170625T1845Z.170627T0235Z.NO/
918 AM CDT Tue Jun 27 2017
The Flood Warning is cancelled for
The Tombigbee River At Demopolis Lock and Dam.
* At 8:15 AM Tuesday the stage was 67 feet.
* Flood stage is 68 feet.
* Fell below flood stage at 9:35 PM Monday.
* Forecast...The river will continue to fall to 63.2 feet by
Wednesday morning...and then continue to drop the next several
days.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jun 22, 6:40 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 22, 6:40 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 640 PM CDT Thu Jun 22 2017 .UPDATE... For 00Z Aviation. && .SHORT TERM... Today and Tonight. Currently watching several waves of rainfall moving through the area the morning. Heaviest rains are along and north of I-22/I-20 and along I-65. Also watching the next band of rainfall developing just south of Greenville and moving northward. There will be a brief lull in the SW with only isolated to scattered showers as a dry slot works into the area but that will go ahead by 7 AM and the area will fill back in. Thus will keep the flash flood watch for this area. SPC has also put the southern tier of counties in a tornado watch as this band moves into the region. We have been monitoring the over trends and see no reason to not agree with this assessment. The main tornado threat for the day will be for counties along and west of the I-65 corridor as the bands develop and slide north through the area. As we work into the evening hours we will see the bands begin to diminish in size and intensity as most of the activity will shift further west closer the center of Cindy. This may provide another little lull in activity across much of Alabama through the night. With that said though any banding that does develop could produce locally heavy rains. 16 .LONG TERM... As we work into Friday, we will see the second stage of this tropical system begin to impact the area. The low pressure system itself will move into western Tennessee and then slide east northeast and begin to merge with a cold front. As the low gets closer to the area we will see an increase in showers and storms once again, this time along and north of the I-20 corridor. We may need to issue a new flash flood watch as this system draws closer. Despite that there will also be a threat for tornadoes with any line that develops and moves through the area particularly in the afternoon and into the evening hours. By Saturday, Cindy will have merged with a cold front coming down from the north and be well removed from the area. However, the front, the continued moist air mass, and a lingering weakness in the subtropical ridge will result in a continued wet pattern through the weekend, with the potential for continued flooding concerns. As is typical, the GFS is quicker with the progression of the front than the ECMWF and will stick closer to the slower solution. But by Monday/Monday night the cold front is expected to pass through the area as a trough amplifies over the East Coast. A second cold front will move through and provide a cool airmass for this time of the year for the upcoming week. 16 && .AVIATION... 00Z TAF Discussion. Broken clouds with CIGs bordering between MVFR and VFR across most of the area. Expect this to continue the next 24 hours across TAF sites. Have mentioned VCSH for each terminal due to the scattered nature of showers/storms through the overnight hours and tomorrow. Have been monitoring a storm in western Alabama moving northward, so have a TEMPO in for TCL for TSRA. Otherwise, expect coverage of storms to increase towards the end of the TAF period from west to east. I don't have the confidence to put in TSRA for a specific time as 6-8 hour difference exists in the timing between guidance solutions. Winds generally southerly to southwesterly, gusting at times to 15-18kts. 25/Owen && .FIRE WEATHER... Scattered to widespread showers and storms are expected through the next several days with a moist airmass in place. The best chance of rain will occur Thursday and Friday. A cold front will then swing into the area for the weekend adding in more rain chances through Sunday. Drier are will work into the area on Monday and Tuesday. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 85 72 84 66 / 80 70 80 60 20 Anniston 72 87 72 84 67 / 90 50 80 70 30 Birmingham 74 86 73 84 68 / 50 70 80 60 30 Tuscaloosa 74 86 73 84 68 / 50 80 80 60 40 Calera 73 86 73 84 69 / 50 60 80 70 40 Auburn 72 87 73 84 70 / 80 20 50 70 50 Montgomery 75 90 75 87 72 / 50 30 50 70 50 Troy 73 88 74 87 71 / 50 20 40 70 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through Friday evening for the following counties: Bibb...Blount...Chilton...Coosa...Etowah...Fayette... Greene...Hale...Jefferson...Lamar...Marengo...Marion...Perry... Pickens...Shelby...St. Clair...Sumter...Talladega...Tuscaloosa... Walker...Winston. &&
Hazardous weather outlook, Jun 22, 7:20 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 720 PM CDT Thu Jun 22 2017 ALZ011>015-017>050-240330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 720 PM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Through Tonight. Flash flooding will be possible mainly west of a line from Gadsden to Clanton To Linden. Many parts of Central Alabama have received 2 to 4 inches of rain in the past day or so, and an additional 2 inches of rain is possible through Friday. Any heavy rain will have the potential of causing flash flooding on the already saturated ground. This Flash Flood Watch may need to be expanded in time or area at a later time. There is a threat for brief tornadoes overnight. What is left of Tropical System Cindy was well west and northwest of Central Alabama, but the rain bands associated with this system will still affect the area. All areas in Central Alabama have some potential. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a threat for brief tornadoes and isolated damaging wind gusts on Friday. The main window on Friday will be during the afternoon and evening hours as the remnants of Cindy move just northwest of Central Alabama. A risk of flash flooding will continue Friday. An additional 2 inches is possible through Friday which will have the potential to produce flooding issues. Some threat may extend into Saturday too. Rainfall the past few days has caused rises on area rivers. The rivers will continue rising but any flooding looks to be minor at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and Emergency Management may be needed now through Saturday due to the multiple threats across the area.
In the hours before
Local storm report, Jun 22, 5:05 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG 1 SW MIDFIELD 33.45N 86.93W
06/22/2017 JEFFERSON AL AMATEUR RADIO
REPORT OF TWO 18 WHEELERS THAT WERE
OVERTURNED IN A PARKING LOT OFF OF CAIRO
AVENUE. POSSIBLE TORNADO. LOCATION
APPROXIMATE. CORRECTED TIME.
&&
JHLocal storm report, Jun 22, 5:06 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TSTM WND DMG 1 N MIDFIELD 33.47N 86.91W
06/22/2017 JEFFERSON AL PUBLIC
*** 3 INJ ***
STRUCTURAL DAMAGE REPORTED AT A LIQUOR STORE
NEAR WESTERN HILLS MALL IN FAIRFIELD.
POSSIBLE ENTRAPMENT AND 1 INJURY REPORTED.
POSSIBLE TORNADO. UPDATED INFORMATION.
CORRECTED TIME.
&&
JHLocal storm report, Jun 22, 5:07 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG ENSLEY 33.51N 86.88W
06/22/2017 JEFFERSON AL AMATEUR RADIO
REPORT OF DAMAGE AT FREEWAY HONDA IN ENSLEY.
MEDIA REPORT OF 14 VEHICLES DAMAGED.
POSSIBLE TORNADO. CORRECTED TIME. UPDATED
INFORMATION.
&&
JHLocal storm report, Jun 22, 5:11 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TORNADO 1 NW MIDFIELD 33.47N 86.92W
06/22/2017 JEFFERSON AL NWS STORM SURVEY
*** 3 INJ ***
STRUCTURAL DAMAGE REPORTED AT A LIQUOR STORE
NEAR WESTERN HILLS MALL IN FAIRFIELD.
POSSIBLE ENTRAPMENT AND 3 INJURIES REPORTED.
STORM SURVEY FINDS DAMAGE CONSISTENT WITH
ESTIMATED 120 MPH WINDS, EF-2 NEAR THE
INTERSECTION OF DR. MARTIN LUTHER KING
BOULEVARD AND WEIBEL DRIVE.
&&
JHLocal storm report, Jun 22, 5:20 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 1 NNE MCADORY 33.34N 87.00W
06/22/2017 JEFFERSON AL PUBLIC
PUBLIC REPORT OF DEBRIS IN THE AIR. POSSIBLE
TORNADO.
1223 PM TSTM WND DMG 1 SW MIDFIELD 33.45N 86.93W
06/22/2017 JEFFERSON AL AMATEUR RADIO
REPORT OF TWO 18 WHEELERS THAT WERE
OVERTURNED IN A PARKING LOT OFF OF CAIRO
AVENUE. POSSIBLE TORNADO. LOCATION
APPROXIMATE. CORRECTED TIME.
1227 PM TORNADO 1 NW MIDFIELD 33.47N 86.92W
06/22/2017 JEFFERSON AL NWS STORM SURVEY
*** 3 INJ ***
STRUCTURAL DAMAGE REPORTED AT A LIQUOR STORE
NEAR WESTERN HILLS MALL IN FAIRFIELD.
POSSIBLE ENTRAPMENT AND 3 INJURIES REPORTED.
STORM SURVEY FINDS DAMAGE CONSISTENT WITH
ESTIMATED 120 MPH WINDS, EF-2 NEAR THE
INTERSECTION OF DR. MARTIN LUTHER KING
BOULEVARD AND WEIBEL DRIVE.
1227 PM FUNNEL CLOUD 1 N FAIRFIELD 33.49N 86.92W
06/22/2017 JEFFERSON AL AMATEUR RADIO
WALL CLOUD OBSERVED NEAR LLOYD NOLAN PKWY.
CORRECTED TIME.
1230 PM FUNNEL CLOUD 1 NNW ENSLEY 33.52N 86.89W
06/22/2017 JEFFERSON AL PUBLIC
FUNNEL CLOUD REPORTED NEAR JACKSON-OLIN HIGH
SCHOOL IN ENSLEY. CORRECTED TIME.
1230 PM TORNADO 1 NNE ENSLEY 33.53N 86.88W
06/22/2017 JEFFERSON AL OTHER FEDERAL
TORNADO OBSERVED BY AIR TRAFFIC CONTROLLERS
AT THE BIRMINGHAM INTERNATIONAL AIRPORT.
LOCATION APPROXIMATE. CORRECTED TIME.
1233 PM TSTM WND DMG 1 SSW ENSLEY 33.50N 86.89W
06/22/2017 JEFFERSON AL AMATEUR RADIO
REPORTS OF A COLLAPSE OF THE OLD JIM BURKE
BUILDING IN ENSLEY. POSSIBLE TORNADO.
CORRECTED TIME.
1235 PM TSTM WND DMG ENSLEY 33.51N 86.88W
06/22/2017 JEFFERSON AL AMATEUR RADIO
REPORT OF DAMAGE AT FREEWAY HONDA IN ENSLEY.
MEDIA REPORT OF 14 VEHICLES DAMAGED.
POSSIBLE TORNADO. CORRECTED TIME. UPDATED
INFORMATION.
1250 PM TSTM WND DMG 1 SSW ENSLEY 33.50N 86.89W
06/22/2017 JEFFERSON AL BROADCAST MEDIA
LARGE TREE DOWN ALONG 5TH AVENUE NORTH IN
BESSEMER. 2 VEHICLES DAMAGED. LOCATION AND
TIME APPROXIMATE.
1250 PM TSTM WND DMG 1 NW MIDFIELD 33.47N 86.92W
06/22/2017 JEFFERSON AL BROADCAST MEDIA
STRUCTURAL DAMAGE REPORTED ALONG DR. MARTIN
LUTHER KING BLVD IN FAIRFIELD. POSSIBLE
TORNADO. TIME AND LOCATION APPROXIMATE.
1250 PM TSTM WND DMG ENSLEY 33.51N 86.88W
06/22/2017 JEFFERSON AL AMATEUR RADIO
REPORT OF DAMAGE AT FREEWAY HONDA IN ENSLEY.
POSSIBLE TORNADO. TIME APPROXIMATE.
0100 PM TSTM WND DMG 1 NW MIDFIELD 33.47N 86.92W
06/22/2017 JEFFERSON AL PUBLIC
TREE FELL ONTO KENTUCKY FRIED CHICKEN
RESTAURANT NEAR FAIRFIELD. TIME APPROXIMATE.
0100 PM TSTM WND DMG 1 N MIDFIELD 33.47N 86.91W
06/22/2017 JEFFERSON AL BROADCAST MEDIA
TREE DOWN ACROSS 66TH STREET IN FAIRFIELD.
TIME AND LOCATION APPROXIMATE.
0100 PM TSTM WND DMG 1 NNW MIDFIELD 33.47N 86.92W
06/22/2017 JEFFERSON AL BROADCAST MEDIA
EXPRESS OIL CHANGE DAMAGED IN FAIRFIELD.
ADDITIONAL STRUCTURAL DAMAGE REPORTED ALONG
TERRRACE COURT IN FAIRFIELD. POSSIBLE
TORNADO. TIME APPROXIMATE.
0140 PM TSTM WND DMG 3 NW BIRMINGPORT 33.59N 87.15W
06/22/2017 JEFFERSON AL AMATEUR RADIO
REPORT OF TREES DOWN ALONG ALLIANCE ROAD IN
WESTERN JEFFERSON COUNTY. TIME APPROXIMATE.
&&Local storm report, Jun 22, 7:35 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TORNADO 1 NW MIDFIELD 33.47N 86.92W
06/22/2017 JEFFERSON AL NWS STORM SURVEY
*** 4 INJ ***
STRUCTURAL DAMAGE REPORTED AT A LIQUOR STORE
NEAR WESTERN HILLS MALL IN FAIRFIELD.
POSSIBLE ENTRAPMENT AND 4 INJURIES REPORTED.
STORM SURVEY FINDS DAMAGE CONSISTENT WITH
ESTIMATED 120 MPH WINDS, EF-2 NEAR THE
INTERSECTION OF DR. MARTIN LUTHER KING
BOULEVARD AND WEIBEL DRIVE.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:29 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 6 days |
| Jun 22, 11:34 PM CDT | Areal Flood Advisory | BMX | Dallas, Hale, Marengo, Perry | 6 hr |
| Jun 23, 12:08 AM CDT | River Flood Warning | BMX | Montgomery | 44 hr |
| Jun 23, 12:16 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 59 min |
| Jun 23, 12:52 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion | 53 min |
| Jun 23, 12:57 PM CDT | Areal Flood Advisory | BMX | Lamar | 2 hr |
| Jun 23, 1:02 PM CDT | Special Weather Statement | BMX | Fayette, Pickens | 58 min |
| Jun 23, 1:25 PM CDT | Special Weather Statement | BMX | Winston | 50 min |
| Jun 23, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 49 min |
| Jun 23, 1:32 PM CDT | Special Weather Statement | BMX | Fayette, Pickens, Walker | 58 min |
| Jun 23, 1:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 4 min |
| Jun 23, 1:52 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Tuscaloosa | 113 min |
| Jun 23, 2:03 PM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 57 min |
| Jun 23, 2:14 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jun 23, 2:22 PM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 54 hr |
| Jun 23, 2:40 PM CDT | Special Weather Statement | BMX | Bibb, Blount, Jefferson, Tuscaloosa | 65 min |
| Jun 23, 2:59 PM CDT | Special Weather Statement | BMX | Etowah | 61 min |
| Jun 23, 3:13 PM CDT | Special Weather Statement | BMX | Shelby | 47 min |
| Jun 23, 3:20 PM CDT | Special Weather Statement | BMX | Marshall | 25 min |
| Jun 23, 3:23 PM CDT | Special Weather Statement | BMX | Calhoun, St. Clair, Shelby, Talladega | 67 min |
| Jun 23, 3:26 PM CDT | Areal Flood Advisory | BMX | Marengo, Sumter | 3 hr |
| Jun 23, 3:30 PM CDT | Special Weather Statement | BMX | Bibb | 60 min |
| Jun 23, 3:31 PM CDT | Areal Flood Advisory | BMX | Bibb, Blount, Chilton, Etowah, Hale, Perry and 3 more | 3 hr |
| Jun 23, 3:43 PM CDT | Special Weather Statement | BMX | Marengo | 47 min |
| Jun 23, 3:50 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Talladega | 55 min |
| Jun 23, 3:57 PM CDT | Special Weather Statement | BMX | Chilton | 33 min |
| Jun 23, 4:12 PM CDT | Special Weather Statement | BMX | Perry | 48 min |
| Jun 23, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 40 min |
| Jun 23, 4:39 PM CDT | Special Weather Statement | BMX | Clay, Cleburne | 66 min |
| Jun 23, 5:22 PM CDT | Areal Flood Warning | BMX | Autauga, Bibb, Chilton, Dallas, Greene, Hale and 6 more | 3 hr |
| Jun 23, 5:29 PM CDT | Areal Flood Advisory | BMX | Blount, Calhoun, Chilton, Clay, Cleburne, Coosa and 8 more | 3 hr |
| Jun 23, 5:31 PM CDT | Special Weather Statement | BMX | Clay, Randolph | 59 min |
| Jun 23, 5:32 PM CDT | Areal Flood Warning | BMX | Blount, Calhoun, Chilton, Clay, Cleburne, Coosa and 8 more | 3 hr |
| Jun 23, 6:17 PM CDT | Special Weather Statement | BMX | Chambers, Elmore, Randolph, Tallapoosa | 43 min |
| Jun 23, 6:53 PM CDT | Special Weather Statement | BMX | Chambers, Lee | 67 min |
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.